MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in the none calcified and non tortuous mid of left anterior descending artery.Following stent implantation, a 2.5mm x 15mm quantum maverick balloon catheter was advanced for post-dilatation.However, during expansion the physician found the front end of the catheter was broken, 40 cm from the hub but not completely fractured.The device was completely removed in a normal manner and the procedure was successfully completed with a different device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1.Initial reporter address: (b)(6).Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The device was microscopically and visually examined.There was a hypotube separation 92.8cm from the strain relief.At 90cm from the strain relief the device was kinked.There was exit notch damage to the device.There was contrast and blood in the inflation lumen and balloon folds.The balloon was tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported break as there was separation to the device.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11925803
Report Number2134265-2021-07037
Device Sequence Number13690176
Product Code LOX
UDI-Device Identifier08714729392767
UDI-Public08714729392767
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2023
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0025521882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR